Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 8, 2011, 3:39 PM EDT for Indian River County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2011, 3:39 PM EDT (19:39 UTC)
- Expired
- Oct 8, 2011, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882
WWUS82 KMLB 081939
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT SAT OCT 8 2011
FLZ047-054-058-082030-
INDIAN RIVER-OKEECHOBEE-SOUTHERN BREVARD COUNTY-
339 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...
* UNTIL 430 PM EDT.
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 30 MILES
NORTHEAST OF INDIAN RIVER SHORES TO 8 MILES WEST OF VERO BEACH
SOUTH...MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE WINTER BEACH...WABASSO BEACH...SEBASTIAN...ROSELAND...FELLSMERE
MICCO...BAREFOOT BAY...SOUTH PALM BAY.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND
CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. SEEK SHELTER INDOORS
UNTIL THE SQUALLS PASS.
LAT...LON 2755 8053 2756 8063 2760 8096 2764 8093
2764 8088 2771 8088 2800 8066 2800 8055
2798 8054 2800 8053 2800 8051 2775 8038
2765 8035
TIME...MOT...LOC 1936Z 092DEG 37KT 2795 7990 2759 8057
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 2:49 PM EDT, 50 minutes earlier.
Area forecast discussion, Oct 8, 2:49 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT SAT OCT 8 2011
.DISCUSSION...
...HEAVY RAIN WITH LOCAL FLOODING LIKELY THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS AND BEACH EROSION THROUGH THE
WEEKEND...
CURRENT-TONIGHT...CONTINUED BANDS OF SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE COASTAL WATERS CONTINUE TO FEED ONSHORE
WITH ABUNDANT RAINFALL ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON.
LARGE AREA OF HIGH PRESSURE REMAINS IN PLACE OVER THE MID ATLANTIC
STATES WITH LOW PRESSURE DEVELOPING OVER THE NORTHWEST CARIBBEAN.
THE TIGHT GRADIENT HAS KEPT CONDITIONS WINDY ALONG THE COAST.
FURTHER ALOFT AN AREA OF LOW PRESSURE OVER THE EASTERN GULF
CONTINUES TO SPIN AND PROVIDE LARGE SCALE LIFT.
THE MAIN CONCERN CONTINUES TO BE THE TRAINING OF RAIN ECHOES AND
RESULTING HEAVY RAINFALL. SOME STRONGER BANDS ARE SETTING UP FURTHER
SOUTHWARD THIS AFTERNOON WHERE IT HAS BEEN A LITTLE DRIER...AT LEAST
EARLIER TODAY. FIGURE THIS TREND TO CONTINUE BUT CANNOT RULE OUT
HEAVY RAINFALL ANYWHERE ACROSS EAST CENTRAL FLORIDA FOR THE
REMAINDER OF THE AFTERNOON AND OVERNIGHT. MOS GUIDANCE HAS PRETTY
MUCH GONE 80 PERCENT OR HIGHER FOR POPS ACROSS ALL OF OUR ZONES AND
IT IS EXTREMELY HARD TO BEAT WHEN THAT HIGH. EXPECT AN ADDITIONAL
INCH OR TWO OF RAINFALL THROUGH TONIGHT ACROSS MUCH OF THE
INTERIOR...LOCALLY HIGHER AMOUNTS OF 2 TO 4 INCHES ENTIRELY
POSSIBLE. ALONG THE COAST...ESPECIALLY SOUTHWARD FROM THE CAPE
EXPECT AN ADDITIONAL 2 TO 4 INCHES IN MANY AREAS WITH LOCALLY 3 TO 6
INCHES NOT OUT OF THE QUESTION. A FLOOD WATCH CONTINUES FOR ALL OF
EAST CENTRAL FLORIDA WITH THE EXCEPTION OF LAKE COUNTY.
SOME SQUALLS...ESPECIALLY NEAR THE COAST WILL HAVE GUSTS TO 40 TO 45
MPH. THERE MAY BE ADDITIONAL REPORTS OF MINOR TREE DAMAGE IN FUTURE
SQUALLS. WIND ADVISORIES/LAKE WIND ADVISORIES EXIST ALONG THE
COAST/INTERIOR RESPECTIVELY AND ARE IN EFFECT UNTIL 8 PM.
THE SURF CONTINUES TO BE VERY DANGEROUS...EVEN WITH A SURF
BOARD...AND VENTURING INTO THE OCEAN IS NOT ADVISED. BEACH EROSION
WILL CONTINUE TO ADD UP AND EVENTUALLY WILL BECOME SIGNIFICANT IN
SPOTS. THE HIGH SURF ADVISORY WILL BE EXTENDED THROUGH SUNDAY NIGHT
LATE.
SUN-SUN NIGHT...THE STRONG HIGH PRESSURE RIDGE TO THE NORTH WEAKENS
A BIT AS A TROUGH OF LOW PRESSURE NEAR THE VICINITY OF THE NORTH
CARIBBEAN/SOUTHERN GULF BEGINS TO DEVELOP WITH PRESSURE SLOWLY
DROPPING HERE. THE UPPER LOW PRESSURE OVER THE EASTERN GULF REMAINS
BUT TEMPERATURES ALOFT WILL WARM A FEW DEGREES. HOWEVER...A DEEP
FLOW OF MOISTURE RICH AIR WILL CONTINUE TO FEED INTO THE FLORIDA
PENINSULA KEEPING SHOWER CHANCES AT 80 PERCENT WITH A CONTINUED
THREAT OF ISOLATED STORMS. EASTERLY WINDS WILL REMAIN ELEVATED
ACROSS THE AREA AS THE TIGHT PRESSURE GRADIENT REMAINS SO A LAKE
WIND ADVISORY OR PERHAPS ANOTHER STRAIGHT WIND ADVISORY (COAST) MAY
AGAIN BE POSSIBLE. THE FLOOD WATCH CONTINUES THROUGH SUNDAY EVENING.
...PREVIOUS EXTENDED DISCUSSION...
MON-MON NIGHT...THE EAST COAST RIDGE AXIS WILL GRADUALLY ERODE AS
THE GOMEX LOW PUSHES NORTH AND A HI AMP TROF OVER THE GREAT PLAINS
PUSHES EAST. DRIER AIR OVER THE WRN GOMEX WILL WRAP AROUND THE SRN
PERIPHERY OF THE GOMEX LOW AND INTO FL...RESULTING IN MUCH LWR
PRECIP CHANCES TO START THE WORK WEEK. POPS SLIGHTLY HIGHER ALONG
THE COAST TO ACCOUNT FOR PSBL SEABREEZE FORMATION AND LONGER
DURATION FOR DRY AIR ADVECTION...BUT OVERALL POPS WILL BE AOB 40%.
DECREASED PRECIP AND SWRLY FLOW WILL ALLOW TEMPS TO WARM INTO THE
U80S/L90S INTERIOR... SEA BREEZE ALONG THE COAST WILL KEEP READINGS
IN THE M/U80S. LIGHT SRLY FLOW OVERNIGHT WILL KEEP MIN TEMPS IN THE
L/M70S.
TUE-FRI...FCST WILL DEPEND ON THE EVOLUTION OF THE GOMEX LOW AND HOW
QUICKLY THE HIGH PRESSURE RIDGE BREAKS DOWN OR MOVES INTO THE WRN
ATLC. GFS/ECMWF HAVE SIMILAR SOLUTIONS THAT BRING THE BROAD CENTER
OF THE SFC LOW ACRS THE FL PENINSULA ON WED THEN OFF THE MID ATLC
COAST BY DAYBREAK THU. SOLUTION SEEMS REASONABLE AS BY MID WEEK A
120KT H30-H20 JET STREAK OVER THE N PAC WILL WORK ITS WAY INTO THE
WRN CONUS AND ADD ITS ENERGY TO THE DEEP TROF ON THE WRN PERIPHERY
OF THE RIDGE. AS THE RIDGE ERODES...THE GOMEX LOW WILL LIFT NE ACRS
THE STATE. NWRLY FLOW ON THE BACKSIDE OF THE LOW WILL PULL DRIER AIR
WILL FILTER INTO FL BY LATE WEEK...DROPPING PRECIP CHANCES BLO
MENTIONABLE LVLS. TEMPS LARGELY WITHIN 2-3F OF CLIMO AVG.
&&
.AVIATION...CONTINUED LIGHT/MODERATE...OCCASIONALLY HEAVIER BANDS OF
RAINFALL CONTINUE ACROSS THE AREA. RECENTLY...ACTIVITY HAS FOCUSED
FURTHER SOUTH TOWARDS KVRB...KFPR AND NEAR KSUA. FIGURE THIS
SOUTHWARD TREND COULD CONTINUE THE REMAINDER OF THE AFTERNOON AND
EVENING. HOWEVER...ANYWHERE IN EAST CENTRAL FLORIDA WILL BE PRONE TO
OCCASIONAL HEAVY SQUALLS OVERNIGHT...ESPECIALLY NEAR THE COAST.
AREAS OF MVFR/IFR CIGS/VSBYS WILL OCCUR THROUGH THE NIGHT. MOS
GUIDANCE SUGGESTS HIGH COVERAGE (80 PERCENT) AREAWIDE AGAIN ON SUN
AND PROSPECTS OF ANOTHER DAY LIKE TODAY (SAT) ARE A POSSIBILITY. THE
TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA WITH MODERATE/STRONG
EASTERLY FLOW CONTINUING ON SUN.
&&
.MARINE...CURRENT-SUN NIGHT...FAIRLY STRONG HIGH PRESSURE REMAINS
STATIONED OVER THE MID ATLC STATES WITH TROUGH OF LOW PRESSURE
DEVELOPING OVER THE SOUTHEAST GOMEX/FLORIDA STRAITS. THIS WILL
CONTINUE TO KEEP A TIGHT PRESSURE GRADIENT OVER THE AREA WITH A HIGH
COVERAGE OF SQUALLS.
GALE WARNING CONTINUES THRU THE END OF THE PERIOD. WINDS/SEAS VERY
HAZARDOUS TO SMALL CRAFT. FREQUENT GUSTS TO GALE FORCE IN/OUTSIDE OF
FAST MOVING SQUALLS. MOVEMENT OF SQUALLS OUT OF THE EAST OR
EAST-SOUTHEAST AT 30 TO 35 KTS.
...PREVIOUS EXTENDED MARINE DISCUSSION...
MON-MON NIGHT...WINDS WILL DIMINISH AND VEER TO THE SE AS THE RIDGE
AXIS BEGINS TO WEAKEN AND THE SFC LOW REMAINS TRAPPED OVER THE
GOMEX. SEAS WILL GRADUALLY DIMINISH BUT ARE EXPECTED TO REMAIN AOA
SCA LVLS THROUGH THE EARLY TUE MORNING.
TUE-WED...S/SW WINDS WILL PREVAIL AS THE GOMEX LOW PUSHES ACRS THE
FL PENINSULA AND WORKS ITS WAY UP THE ERN SEABOARD. SCA SEAS MAY
LINGER OVER THE OFFSHORE LEG INTO TUE AFTN...BUT SHOULD FALL BLO 6FT
AREAWIDE BY DAYBREAK WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 82 75 87 / 80 80 50 40
MCO 70 82 70 88 / 70 80 50 40
MLB 75 81 74 87 / 80 80 50 40
VRB 79 83 73 87 / 80 80 50 40
LEE 70 82 69 88 / 70 80 50 40
SFB 72 82 71 88 / 70 80 50 40
ORL 71 82 71 87 / 70 80 50 40
FPR 80 83 72 87 / 80 80 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INLAND
VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
HIGH SURF ADVISORY FROM 4 PM SUNDAY TO 4 AM EDT MONDAY FOR
SEMINOLE.
AM...GALE WARNING UNTIL 6 AM EDT MONDAY FOR COASTAL WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
IMPACT WEATHER UPDATES/RADAR....CRISTALDI/VOLKMERHazardous weather outlook, Oct 8, 10:15 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT SAT OCT 8 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1015 AM EDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THROUGH TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS SHOWERS MOVING QUICKLY WEST AROUND 30 MPH WILL OCCUR. OCCASIONAL LIGHTNING STRIKES...TORRENTIAL DOWNPOURS AND GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. .FLOOD IMPACT... ONSHORE MOVING SHOWERS AND STORMS ARE EXPECTED TO START REPEATING ACROSS THE SAME AREAS. LOCAL RAIN AMOUNTS OF 5 TO 7 INCHES CAN BE EXPECTED ALONG THE COAST WITH LOCAL RAIN AMOUNTS 3 TO 5 INCHES ACROSS PORTIONS OF THE INTERIOR. THERE WILL LIKELY BE SOME NUISANCE FLOODING PROBLEMS THAT DEVELOP AS THE HEAVY RAIN FALLS ON ALREADY SATURATED GROUND. A FLOOD WATCH REMAINS IN EFFECT. .HIGH WIND IMPACT... STRONG LOW LEVEL EASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS TODAY...ESPECIALLY IN SQUALLS. MINOR DAMAGE AND POWER OUTAGES WILL BE POSSIBLE...ESPECIALLY FROM FALLING TREE LIMBS. A WIND ADVISORY IS IN EFFECT ALONG THE COAST THROUGH THIS EVENING. CONDITIONS WILL BE HAZARDOUS FOR SMALL BOATS ON AREA LAKES. .COASTAL FLOOD IMPACT... THE OCEAN WILL BE LIKE A WASHING MACHINE AS GUSTY EASTERLY WINDS OVER THE ATLANTIC GENERATE HIGH SEAS AND FREQUENT LARGE BREAKING WAVES ALONG THE BEACHES. VENTURING INTO THE SURF WILL BE HAZARDOUS... EVEN FOR THOSE ON SURF BOARDS. LARGE WAVES BREAKING ON JETTIES WILL ALSO OCCUR. A HIGH SURF ADVISORY IS IN EFFECT. DUE TO THE PROLONGED NATURE OF THIS LARGE WAVE EVENT...BEACH EROSION IS EXPECTED TO BECOME SIGNIFICANT. .RIP CURRENT IMPACT... THE PRIMARY BEACH HAZARD TODAY WILL BE LARGE AND DANGEROUS BREAKING WAVES. HOWEVER...VERY STRONG RIP CURRENTS CAN OCCUR IN THESE ROUGH CONDITIONS...ESPECIALLY NEAR PIERS AND JETTIES. .MARINE THUNDERSTORM GUST IMPACT... WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 40 AND 45 KNOTS. .WIND AND SEA IMPACT... EAST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO AROUND 15 FEET WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS AND A THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH AT LEAST SUNDAY AS A WEAK LOW PRESSURE SYSTEM IS FORECAST TO LIFT NORTHWARD FROM THE FLORIDA STRAITS. MARINE CONDITIONS ON SUNDAY WILL REMAIN VERY HAZARDOUS WITH GALE CONDITIONS LIKELY. WINDS AND SEAS ARE FORECAST TO GRADUALLY DECREASE EARLY NEXT WEEK. DANGEROUS SURF AND SIGNIFICANT BEACH EROSION WILL OCCUR INTO EARLY NEXT WEEK. WINDS AND SEAS SHOULD SUBSIDE BY TUESDAY...BUT THE RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND REPORT MINOR DAMAGE...FLOODING AND RAINFALL TOTALS OVER 3 INCHES. LASCODY/SEDLOCK
In the hours before
Special weather statement, Oct 8, 2:26 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT SAT OCT 8 2011
FLZ047-053-081915-
OSCEOLA-SOUTHERN BREVARD COUNTY-
226 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...EASTERN OSCEOLA
COUNTY...
* UNTIL 315 PM EDT.
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL BAND CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 10 MILES
SOUTHWEST OF PALM BAY TO 25 MILES EAST OF PATRICK AIR FORCE BASE
...MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...MELBOURNE BEACH...WEST MELBOURNE AND
SUNTREE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND
CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. SEEK SHELTER INDOORS
UNTIL THE SQUALLS PASS.
LAT...LON 2795 8052 2797 8053 2794 8053 2782 8070
2782 8088 2781 8088 2783 8117 2830 8099
2834 8074 2834 8065 2832 8065 2834 8064
2834 8060 2813 8057 2796 8050
TIME...MOT...LOC 1825Z 092DEG 30KT 2829 8012 2802 8053
2785 8077
CRISTALDISpecial weather statement, Oct 8, 2:30 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SAT OCT 8 2011
FLZ054-058-059-081915-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
230 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL AND SOUTHERN INDIAN RIVER COUNTY
...NORTHEASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY...
* UNTIL 315 PM EDT.
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SQUALL BAND CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
EAST OF SOUTH BEACH TO 9 MILES SOUTHWEST OF LAKEWOOD PARK...MOVING
WEST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE WINTER BEACH...WABASSO BEACH...FELLSMERE...BLUE CYPRESS LAKE
AND FORT DRUM.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND
CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. SEEK SHELTER INDOORS
UNTIL THE SQUALLS PASS.
LAT...LON 2757 8033 2739 8051 2740 8104 2759 8091
2775 8076 2773 8037 2763 8034 2762 8033
2758 8032
TIME...MOT...LOC 1828Z 093DEG 17KT 2764 8016 2766 8026
2757 8044 2746 8054
CRISTALDILocal storm report, Oct 8, 2:58 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST MELBOURNE 28.08N 80.61W
10/08/2011 M44 MPH BREVARD FL ASOS
KMLB ASOS AT MELBOURNE INTERNATIONAL AIRPORT MEASURED A
WIND GUST OF 38 KT/44 MPH FROM 080 DEGREES.
&&
JRCSpecial weather statement, Oct 8, 3:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT SAT OCT 8 2011
FLZ047-053-147-082000-
NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY-
314 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...NORTHEASTERN
OSCEOLA COUNTY...
* UNTIL 400 PM EDT.
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 41 MILES
EAST OF PORT CANAVERAL TO MALABAR...MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MELBOURNE BEACH...INDIAN HARBOUR BEACH...SATELLITE BEACH...
MELBOURNE...WEST MELBOURNE...VIERA...SUNTREE...ROCKLEDGE...COCOA
BEACH...COCOA...MERRITT ISLAND.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND
CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. SEEK SHELTER
INDOORS UNTIL THE SQUALLS PASS.
LAT...LON 2798 8053 2813 8061 2810 8061 2798 8055
2800 8097 2835 8098 2835 8087 2836 8087
2837 8087 2841 8071 2841 8065 2845 8052
2840 8059 2826 8060 2813 8057 2798 8051
TIME...MOT...LOC 1911Z 092DEG 30KT 2832 7995 2818 8025
2800 8055
CRISTALDILocal storm report, Oct 8, 3:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 39 E UNION PARK 28.56N 80.59W
10/08/2011 M1.91 INCH AMZ552 FL TRAINED SPOTTER
1.91 INCHES OF RAIN IN PAST FOUR HOURS ENDING AT 3 PM.
STANDING WATER IN YARD.
&&
JRCSpecial weather statement, Oct 8, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT SAT OCT 8 2011
FLZ047-054-058-082030-
INDIAN RIVER-OKEECHOBEE-SOUTHERN BREVARD COUNTY-
339 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...
* UNTIL 430 PM EDT.
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 30 MILES
NORTHEAST OF INDIAN RIVER SHORES TO 8 MILES WEST OF VERO BEACH
SOUTH...MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE WINTER BEACH...WABASSO BEACH...SEBASTIAN...ROSELAND...FELLSMERE
MICCO...BAREFOOT BAY...SOUTH PALM BAY.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND
CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. SEEK SHELTER INDOORS
UNTIL THE SQUALLS PASS.
LAT...LON 2755 8053 2756 8063 2760 8096 2764 8093
2764 8088 2771 8088 2800 8066 2800 8055
2798 8054 2800 8053 2800 8051 2775 8038
2765 8035
TIME...MOT...LOC 1936Z 092DEG 37KT 2795 7990 2759 8057
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 7, 9:04 PM EDT | Special Marine Warning | MLB | 86 min | |
| Oct 7, 9:08 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 7, 9:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 7, 9:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 7, 10:12 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Oct 7, 11:57 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Oct 8, 2:11 AM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 8, 3:48 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
| Oct 8, 3:48 AM EDT | Wind Advisory | MLB | Volusia | 40 hr |
| Oct 8, 4:29 AM EDT | Gale Watch | MLB | 4 hr | |
| Oct 8, 5:19 AM EDT | Special Weather Statement | MLB | Brevard | 56 min |
| Oct 8, 7:25 AM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Oct 8, 8:06 AM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| Oct 8, 8:08 AM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 8, 8:15 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 45 min |
| Oct 8, 8:24 AM EDT | Gale Warning | MLB | 36 hr | |
| Oct 8, 9:15 AM EDT | Special Weather Statement | MLB | Osceola | 15 min |
| Oct 8, 9:33 AM EDT | Areal Flood Advisory | MLB | Brevard | 4 hr |
| Oct 8, 10:11 AM EDT | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
| Oct 8, 10:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Oct 8, 11:00 AM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Oct 8, 11:50 AM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Oct 8, 1:16 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Oct 8, 1:53 PM EDT | Areal Flood Advisory | MLB | Indian River | 112 min |
| Oct 8, 2:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Oct 8, 2:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 8, 2:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Oct 8, 3:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Oct 8, 3:52 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Okeechobee, Orange, Osceola, Saint Lucie and 2 more | 3 hr |
| Oct 8, 4:26 PM EDT | Special Weather Statement | MLB | Brevard | 64 min |
| Oct 8, 5:50 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 55 min |
| Oct 8, 6:46 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 59 min |
| Oct 8, 7:39 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Saint Lucie | 51 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.